Alert archive / Missouri / Special Weather Statements in 2012
Special Weather Statement, NWS Springfield, MO
NWS Springfield, MO issued this special weather statement at May 20, 2012, 3:02 PM CDT for Howell County, Missouri. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 20, 2012, 3:02 PM CDT (20:02 UTC)
- Expired
- May 20, 2012, 3:30 PM CDT
- In force
- 28 min
- Issued by
- NWS Springfield, MO
County Howell County, MO
The radar
The Springfield radar (KSGF), 133 km from the middle of the area, began a volume at 20:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 8.0 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 716 J/kg
- Mixed-layer CIN
- -166 J/kg
- Mixed-layer LCL
- 1387 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 5 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
539
WWUS83 KSGF 202002
SPSSGF
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
302 PM CDT SUN MAY 20 2012
MOZ097-105-202030-
HOWELL MO-OZARK MO-
302 PM CDT SUN MAY 20 2012
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN OZARK AND
SOUTHWESTERN HOWELL COUNTIES UNTIL 330 PM CDT...
AT 258 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR UDALL...OR 24 MILES SOUTHWEST OF WEST
PLAINS...MOVING EAST AT 10 MPH. NICKEL SIZE HAIL IS EXPECTED WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE BAKERSFIELD...CAULFIELD...MOODY...
POTTERSVILLE...TECUMSEH AND UDALL.
PEOPLE IN SOUTHEASTERN OZARK AND SOUTHWESTERN HOWELL COUNTIES...
INCLUDING BAKERSFIELD...SHOULD MONITOR THE WEATHER SITUATION CLOSELY.
LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE
ACTION SHOULD SEVERE WEATHER THREATEN.
LAT...LON 3659 9234 3672 9203 3651 9193 3649 9200
3650 9230
TIME...MOT...LOC 2002Z 248DEG 9KT 3654 9220
$$
BOXELLWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this special weather statement went out at May 20, 12:20 PM CDT, 2 hours 42 minutes earlier.
Area forecast discussion, May 20, 12:20 PM CDT, 2 hours 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 1220 PM CDT SUN MAY 20 2012 ...UPDATE TO SHORT TERM FORECAST AND AVIATION... .UPDATE... HAVE UPDATED THE SHORT TERM FORECAST EARLY THIS AFTERNOON TO ACCOUNT FOR THE LATEST MESOSCALE TRENDS. COLD FRONT CURRENTLY IS ANALYZED FROM ROUGHLY COFFEVILLE TO JOPLIN TO NEVADA...AND WILL SLOWLY PUSH SOUTHEAST THROUGH THE AFTERNOON AND EVENING. CHANCES FOR RAIN/THUNDERSTORMS HAVE PRETTY MUCH ENDED BEHIND THIS BOUNDARY. CHANCES WILL CONTINUE AHEAD OF IT...THOUGH BEST CHANCES LOOK TO BE SOUTHEAST OF A BRANSON TO ROLLA LINE...WHERE THE BEST AXIS OF INSTABILITY HAS DEVELOPED. IN ADDITION TO UPDATES TO POP/WX...ALSO DROPPED HIGHS A FEW DEGREES ALONG AND WEST OF U.S. 65...WHERE HIGH CLOUD COVER HAS LIMITED HEATING TO SOME DEGREE. BOXELL && .DISCUSSION... /ISSUED 320 AM CDT SUN MAY 20 2012/ MAIN FOCUS IN THIS FORECAST PACKAGE WILL DEAL WITH SHOWER AND THUNDERSTORM POTENTIAL THIS MORNING INTO TONIGHT. THEN ATTENTION TURNS TO HOT AND DRY CONDITIONS LATE THIS WEEK INTO NEXT WEEKEND. CURRENTLY...SCATTERED THUNDERSTORMS ARE DEVELOPING ACROSS FAR SOUTHWESTERN MISSOURI INTO NORTHEASTERN OKLAHOMA EARLY THIS MORNING. THIS ACTIVITY IS DEVELOPING ALONG A BOUNDARY MOVING WEST TO EAST ACROSS THE REGION. MODEST ELEVATED INSTABILITY REMAINS ACROSS THESE AREAS OVER NORTHEASTERN OKLAHOMA INTO WEST CENTRAL MISSOURI EARLY THIS MORNING. INSTABILITY THEN DROPS OFF QUICKLY TO THE SOUTHEAST ACROSS MUCH OF THE AREA. WIND SHEAR IS GENERALLY ON THE WEAKER SIDE TOO. AS A RESULT THESE STORMS ARE REMAINING MORE SHORT LIVED AND WEAK IN NATURE. OVER THE NEXT COUPLE HOURS EARLY THIS MORNING...SCATTERED THUNDERSTORMS WILL CONTINUE TO BE POSSIBLE ACROSS NORTHEASTERN OKLAHOMA INTO WEST CENTRAL MISSOURI...WITH THIS ACTIVITY WEAKENING AS IT PUSHES FARTHER EAST INTO THE MISSOURI OZARKS AS THE INSTABILITY WEAKENS. NO SEVERE WEATHER IS EXPECTED WITH THIS ACTIVITY. BRIEF HEAVY RAINFALL...OCCASIONAL LIGHTNING STRIKES AND PERHAPS A FEW SMALL HAILSTONES WILL BE POSSIBLE THROUGH SUNRISE GENERALLY WEST OF AN OSCEOLA TO CASSVILLE MISSOURI LINE. THE UPPER LEVEL TROUGH THAT IS PUSHING INTO WESTERN IOWA EARLY THIS MORNING...WILL CONTINUE TO PUSH TO THE EAST NORTHEAST TODAY. A COLD FRONT WILL CONTINUE TO PUSH TO THE SOUTHEAST THROUGH THE REGION. WITH THE HEATING OF THE DAY INSTABILITY SHOULD INCREASE ENOUGH FOR SCATTERED STORMS TO RE-FIRE ON THE COLD FRONT LATE THIS MORNING INTO THE AFTERNOON HOURS. IF ENOUGH INSTABILITY CAN DEVELOP A FEW STRONG STORMS CAPABLE OF PRODUCING NICKEL SIZE HAIL AND GUSTY WINDS MAY BE POSSIBLE LATE THIS MORNING INTO THIS AFTERNOON GENERALLY SOUTH OF THE INSTATE 44 CORRIDOR. THIS ACTIVITY SHOULD PUSH SOUTH AND EAST OF THE AREA BY THE EVENING HOURS. WIND SHEAR WILL BE WEAK AS THE BETTER DYNAMICS REMAIN TO THE NORTH WITH THE UPPER LEVEL TROUGH. SO NO WIDESPREAD SEVERE WEATHER IS EXPECTED AND ANY STRONG STORM POTENTIAL WILL BE DEPENDENT ON HOW MUCH INSTABILITY CAN DEVELOP AHEAD OF THE FRONT. ADDITIONAL SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP BEHIND THE FRONT THIS AFTERNOON AND EVENING AS UPPER LEVEL ENERGY PASSES TO THE NORTH OF THE AREA. NO SEVERE WEATHER IS EXPECTED WITH ANY OF THIS ACTIVITY. THE FRONT WILL PUSH SOUTH OF THE AREA THIS EVENING...WITH THE POST FRONTAL ACTIVITY POSSIBLY LINGERING ACROSS SOUTHERN MISSOURI INTO THE OVERNIGHT HOURS. BY SUNRISE MONDAY MORNING ISENTROPIC DOWNGLIDE AND MUCH DRIER AIR WILL SPREAD INTO THE AREA KEEPING ALL PRECIPITATION CHANCES TO THE SOUTH OF THE AREA BY MONDAY MORNING. A COOLER AIRMASS WILL SPREAD INTO THE AREA ON MONDAY AND MONDAY NIGHT AS HIGHS WILL BE CLOSER TO NORMAL WITH READINGS IN THE 70S. LOWS MONDAY NIGHT WILL LIKELY COOL INTO THE MIDDLE 50S TO UPPER 40S. A WARMING TREND WILL THEN BEGIN ON TUESDAY INTO THE END OF THE WEEK AS UPPER LEVEL RIDGING AND A WARMER AIRMASS SPREAD RIGHT BACK INTO THE AREA. HIGHS IN THE 80S ARE EXPECTED ON WEDNESDAY AND THURSDAY. FRIDAY INTO NEXT WEEKEND THE RIDGE WILL STRENGTHEN OVER THE CENTRAL U.S. WITH SUMMER LIKE CONDITIONS EXPECTED...AS HIGHS ARE EXPECTED TO WARM INTO THE 90S. AFTER TODAYS RAIN CHANCES...DRY WEATHER IS EXPECTED THROUGH THE REST OF THE FORECAST PERIOD. WISE && .AVIATION... FOR THE 18Z TAFS... RATHER COMPLEX FORECAST FOR THE TERMINALS THROUGH THE REMAINDER OF THE DAY TODAY. A SLOW MOVING COLD FRONT WILL SERVE AS THE FOCUS FOR SHOWERS AND THUNDERSTORMS THIS AFTERNOON. THIS FRONT HAS JUST PASSED JLN...AND THUS HAVE REMOVED TSRA MENTION FROM THAT TAF. FOR SGF AND BBG...MAINTAINED TEMPO MENTION THROUGH THE AFTERNOON HOURS. THE FRONT SHOULD CLEAR THE TERMINALS BY EVENING...ENDING THE THREAT FOR TSRA...AND TURNING WINDS TO THE NORTH. BOXELL && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. &&
Hazardous weather outlook, May 20, 12:26 PM CDT, 2 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 1226 PM CDT SUN MAY 20 2012 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-211730- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 1226 PM CDT SUN MAY 20 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. WEATHER HAZARDS EXPECTED... LIMITED HAIL RISK. LIMITED THUNDERSTORM WIND DAMAGE RISK. LIMITED LIGHTNING RISK. DISCUSSION... SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON INTO THIS EVENING AS A COLD FRONT MOVES THROUGH THE AREA. A FEW STRONG STORMS CAPABLE OF PRODUCING HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE SOUTH OF THE INTERSTATE 44 CORRIDOR THIS AFTERNOON. HOWEVER...WIDESPREAD SEVERE WEATHER IS NOT EXPECTED. OTHERWISE FREQUENT LIGHTNING STRIKES AND BRIEF HEAVY RAINFALL CAN BE EXPECTED WITH ANY THUNDERSTORM. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. GUSTY SOUTH WINDS ARE EXPECTED ACROSS WESTERN MISSOURI AND SOUTHEASTERN KANSAS ON WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) BOXELL
In the hours before
Special weather statement, May 20, 1:21 PM CDT, 1 hour 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
121 PM CDT SUN MAY 20 2012
MOZ070-071-083-201845-
DENT MO-PHELPS MO-PULASKI MO-
121 PM CDT SUN MAY 20 2012
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN DENT...SOUTHEASTERN
PULASKI AND SOUTHWESTERN PHELPS COUNTIES UNTIL 145 PM CDT...
AT 117 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES NORTHWEST OF BEULAH...OR 14 MILES
SOUTHEAST OF WAYNESVILLE...MOVING EAST AT 20 MPH. NICKEL SIZE HAIL IS
EXPECTED WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE ANUTT...BEULAH...EASTERN FORT LEONARD
WOOD...EDGAR SPRINGS...LECOMA AND LENOX.
PEOPLE IN NORTHWESTERN DENT...SOUTHEASTERN PULASKI AND SOUTHWESTERN
PHELPS COUNTIES...SHOULD MONITOR THE WEATHER SITUATION CLOSELY.
LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE
ACTION SHOULD SEVERE WEATHER THREATEN.
LAT...LON 3759 9189 3761 9210 3774 9215 3786 9175
3763 9166
TIME...MOT...LOC 1822Z 253DEG 18KT 3768 9200
BOXELLSpecial weather statement, May 20, 1:45 PM CDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
145 PM CDT SUN MAY 20 2012
MOZ082-096-097-105-201930-
DOUGLAS MO-HOWELL MO-OZARK MO-TEXAS MO-
145 PM CDT SUN MAY 20 2012
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN DOUGLAS...EASTERN
OZARK...NORTHWESTERN HOWELL AND SOUTHERN TEXAS COUNTIES UNTIL 230 PM
CDT...
AT 140 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 4 MILES WEST OF
CABOOL TO PONTIAC...MOVING EAST AT 20 MPH. PENNY TO NICKEL SIZE HAIL
IS EXPECTED WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE BAKERSFIELD...CABOOL...GAINESVILLE AND
WILLOW SPRINGS.
PEOPLE IN EASTERN DOUGLAS...EASTERN OZARK...NORTHWESTERN HOWELL AND
SOUTHERN TEXAS COUNTIES...INCLUDING CABOOL...GAINESVILLE AND WILLOW
SPRINGS...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR
POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD
SEVERE WEATHER THREATEN.
LAT...LON 3706 9229 3706 9225 3713 9225 3721 9220
3722 9165 3720 9165 3649 9214 3649 9264
TIME...MOT...LOC 1845Z 267DEG 16KT 3714 9214 3651 9258
BOXELLSpecial weather statement, May 20, 3:02 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
302 PM CDT SUN MAY 20 2012
MOZ097-105-202030-
HOWELL MO-OZARK MO-
302 PM CDT SUN MAY 20 2012
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN OZARK AND
SOUTHWESTERN HOWELL COUNTIES UNTIL 330 PM CDT...
AT 258 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR UDALL...OR 24 MILES SOUTHWEST OF WEST
PLAINS...MOVING EAST AT 10 MPH. NICKEL SIZE HAIL IS EXPECTED WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE BAKERSFIELD...CAULFIELD...MOODY...
POTTERSVILLE...TECUMSEH AND UDALL.
PEOPLE IN SOUTHEASTERN OZARK AND SOUTHWESTERN HOWELL COUNTIES...
INCLUDING BAKERSFIELD...SHOULD MONITOR THE WEATHER SITUATION CLOSELY.
LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE
ACTION SHOULD SEVERE WEATHER THREATEN.
LAT...LON 3659 9234 3672 9203 3651 9193 3649 9200
3650 9230
TIME...MOT...LOC 2002Z 248DEG 9KT 3654 9220
BOXELLThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 20, 1:21 PM CDT | Special Weather Statement | SGF | Phelps | 24 min |
| May 20, 1:45 PM CDT | Special Weather Statement | SGF | Ozark | 45 min |
| May 20, 6:04 PM CDT | Special Weather Statement | SGF | Maries | 26 min |
| May 20, 6:44 PM CDT | Special Weather Statement | SGF | Greene | 31 min |
Nearby
Special Weather Statements in Missouri, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.